Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 352, NWS Little Rock, AR

November 15, 2005Independence County, Stone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 15, 2005, 12:08 PM CST for Independence County, Stone County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 12:08 PM CST (18:08 UTC)
Expired
Nov 15, 2005, 12:45 PM CST
In force
37 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Independence County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 113 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 4:30 AM CST, 7 hours 38 minutes earlier.

Area forecast discussion, Nov 15, 4:30 AM CST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CST TUE NOV 15 2005

...MAJOR SEVERE WEATHER OUTBREAK POSSIBLE TODAY...
...VERY WINDY CONDITIONS TODAY AND EARLY TONIGHT...
...SHARPLY COLDER TEMPERATURES TONIGHT...

.SHORT TERM...TODAY THROUGH FRIDAY
BIG CHANGE IN THE WEATHER FOR ARKANSAS TODAY. WARM FRONT HAS MOVED
JUST NORTH OF THE STATE EARLY THIS MORNING. STRONG SOUTHERLY WINDS
ARE BLOWING ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. A
FEW SHOWERS AND THUNDERSTORMS WERE LEFT OVER THE EXTREME NORTHERN
SECTIONS BEFORE DAWN. A VIGOROUS CANADIAN COLD FRONT WILL SWEEP
ACROSS THE STATE TODAY AND BRING SOME OF THE COLDEST AIR SO FAR
SEASON INTO THE AREA. CONDITIONS WILL BECOME MOIST AND VERY UNSTABLE
AS THE MORNING PROGRESSES AND THE FRONT APPROACHES. WIDESPREAD
SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY WITH A MAJOR SEVERE
WEATHER OUTBREAK POSSIBLE...INCLUDING SOME TORNADOES. WITH STRONG
WINDS BOTH AHEAD AND BEHIND THE FRONT...HAVE ISSUED A WIND ADVISORY
FOR ALL SECTIONS FOR TODAY. TEMPERATURES WILL FALL SHARPLY BEHIND
THE FRONT WITH READINGS FALLING FROM THE 60S TO THE 40S OVER THE
NORTHERN SECTIONS DURING THE DAY. RAINFALL SHOULD END FROM THE
NORTHWEST EARLY THIS EVENING AS HIGH PRESSURE BUILDS IN.
TEMPERATURES SHOULD FALL TO FREEZING OR BELOW OVER ABOUT THE
NORTHERN HALF OF THE FORECAST AREA TONIGHT. A CHILLY DAY WILL BE ON
TAP FOR WEDNESDAY WITH READINGS ONLY IN THE 40S AND 50S.
TEMPERATURES SHOULD BE AT FREEZING OR BELOW FOR ALL PARTS OF THE
FORECAST AREA WEDNESDAY NIGHT. COOL AND DRY CONDITIONS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER PATTERN WILL FEATURE A BIG RIDGE IN THE WEST AND MEAN TROF IN
THE EAST WITH SEVERAL SHORT WAVES IN NORTHWEST FLOW SWINGING THROUGH
THE AREA BETWEEN THESE SYSTEMS. EACH SHORT WAVE WILL HAVE A LITTLE
MOISTURE WITH IT BUT THE GULF NEVER OPENS UP SO DO NOT EXPECT MUCH
MORE THAN AN INCREASE IN CLOUDS WITH THE SHORT WAVES AND NO
MENTIONABLE CHANCE OF RAIN. EACH SHORT WAVE WILL BRING A REINFORCING
COLD FRONT THROUGH THE AREA SO THIS SHOULD KEEP TEMPS RATHER
CONSISTENT THROUGH THE PERIOD. MINS SHOULD BE MOSTLY IN THE 30S AND
MAXES IN THE 50S TO LOWER 60S.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  35  52  30 /  80  20   0   0
HARRISON AR       63  29  45  22 /  80  10   0   0
HOT SPRINGS AR    72  35  52  29 /  80  20   0   0
PINE BLUFF AR     75  36  53  30 /  80  30  10   0
MOUNTAIN HOME AR  63  30  45  23 /  80  10   0   0
MONTICELLO AR     79  38  54  31 /  80  40  10   0
SEARCY AR         69  34  50  28 /  80  20   0   0
MOUNT IDA AR      71  35  52  29 /  80  10   0   0
RUSSELLVILLE AR   68  33  50  27 /  80  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM TUESDAY FOR ARZ003-ARZ004-ARZ005-ARZ006-
ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-ARZ023-
ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-
ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-
ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-
ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...22 / LONG TERM....29
Hazardous weather outlook, Nov 15, 5:00 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE NOV 15 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SERIOUS SEVERE WEATHER IS EXPECTED IN ARKANSAS TODAY WITH THE
POSSIBILITY OF WIDESPREAD DAMAGING WIND AND SIGNIFICANT TORNADOES.

A STRONG COLD FRONT WILL MOVE INTO ARKANSAS LATE THIS MORNING AND
MARCH RAPIDLY ACROSS THE STATE THROUGH THE AFTERNOON. A STRONG
UPPER LEVEL LOW ACCOMPANYING THIS WILL RESULT IN VERY STRONG WINDS
ALOFT. THIS RUNNING INTO WARM AND HUMID AIR IN THE STATE WILL
SET THE STAGE FOR SERIOUS SEVERE WEATHER.

A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY OR RUN A LITTLE
AHEAD OF THE COLD FRONT ACROSS ARKANSAS. THESE THUNDERSTORMS
MAY PRODUCE DAMAGING WIND GUSTS WHICH MAY EXCEED 70 TO 80 MPH
AND ISOLATED TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE.

IN ADDITION...THUNDERSTORMS COULD DEVELOP AHEAD OF THE COLD FRONT
LATE THIS MORNING AND THIS AFTERNOON. DUE TO THE WIND PROFILES
IN EXISTENCE...ANY OF THESE STORMS COULD BECOME SEVERE OR TORNADIC
WITH WIND GUSTS ABOVE 60 MPH AND SIGNIFICANT TORNADOES WHICH COULD
STAY ON THE GROUND FOR SEVERAL MILES.

THE SEVERE WEATHER SHOULD END BY THE END OF THIS AFTERNOON AS THE
COLD FRONT MOVES OUT OF THE STATE.

STRONG GUSTY SOUTH WINDS HAVE DEVELOPED THIS MORNING AHEAD OF
THE COLD FRONT. HOWEVER...STRONGER WEST TO NORTHWEST WINDS WILL
MOVE INTO THE STATE BEHIND THE COLD FRONT. WINDS OF 20 TO 30 MPH
WILL BE COMMON AND GUSTS COULD REACH 40 MPH AT TIMES IN SOME
AREAS...ESPECIALLY THE NORTH. A WIND ADVISORY IS IN EFFECT FOR
TODAY ACROSS THE ENTIRE AREA.

TEMPERATURES WILL FALL DRASTICALLY THIS AFTERNOON AFTER THE COLD
FRONT PASSES. TEMPERATURES AROUND 70 DEGREES THIS MORNING...WHICH
MAY WARM FARTHER INTO THE 70S IN SOME AREAS TODAY...WILL DROP INTO
THE 50S BY LATE AFTERNOON AND MAYBE EVEN INTO THE 40S IN THE
NORTHWEST. THIS ALONG WITH THE STRONG WINDS MAY RESULT IN WIND
CHILLS INTO THE 30S IN THE NORTHWEST AND 40S IN MANY OTHER AREAS.
PEOPLE GOING TO SCHOOL OR WORK THIS MORNING AND WHO WILL BE THERE
MOST OF THE DAY SHOULD BRING WARMER CLOTHES WITH THEM THAT MAY BE
NEEDED BY TIME THEY GO HOME THIS AFTERNOON OR EVENING.

TEMPERATURES WILL CONTINUE FALLING TONIGHT. MUCH OF NORTHWESTERN
ARKANSAS WILL HAVE TEMPERATURES AT OR BELOW FREEZING BY DAYBREAK
WEDNESDAY AND MOST OTHER AREAS WILL HAVE LOWS IN THE 30S.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL SETTLE INTO ARKANSAS BY LATE WEDNESDAY INTO
WEDNESDAY NIGHT. THE ENTIRE AREA IS EXPECTED TO HAVE A FREEZE
WEDNESDAY NIGHT AND MANY AREAS WILL HAVE A HARD FREEZE. THIS
ALONG WITH LITTLE OR NO WIND WILL RESULT IN KILLING FROST IN ALL
AREAS.

FROST IS LIKELY FOR THURSDAY NIGHT AS WELL.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY IN MOST ALL AREAS TODAY.
ACTIVATION WILL LIKELY BE LATER THIS MORNING IN THE WEST AND
BY EARLY AFTERNOON IN THE EAST.

&&

THIS IS A DANGEROUS SITUATION FOR ARKANSAS TODAY. PEOPLE ACROSS THE
STATE ARE URGED TO REVIEW THEIR SEVERE WEATHER AND TORNADO SAFETY
RULES AND SHOULD MONITOR NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS
FOR LATER STATEMENTS AND SEVERE WEATHER WATCHES AND WARNINGS.

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:33 PM CSTSevere Thunderstorm WarningLZKNewton42 min
Nov 14, 10:04 PM CSTSevere Thunderstorm WarningLZKMarion, Searcy41 min
Nov 14, 10:43 PM CSTSevere Thunderstorm WarningLZKBaxter32 min
Nov 15, 3:21 AM CSTWind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr
Nov 15, 10:05 AM CSTSevere Thunderstorm WarningLZKConway, Pope, Van Buren40 min
Nov 15, 10:45 AM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren45 min
Nov 15, 11:33 AM CSTSevere Thunderstorm WarningLZKFulton57 min
Nov 15, 11:55 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White65 min
Nov 15, 12:17 PM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline43 min
Nov 15, 12:24 PM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline51 min
Nov 15, 12:31 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring29 min
Nov 15, 12:34 PM CSTSevere Thunderstorm WarningLZKCalhoun, Ouachita41 min
Nov 15, 1:01 PM CSTSevere Thunderstorm WarningLZKJackson44 min
Nov 15, 1:03 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring27 min
Nov 15, 1:06 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski39 min
Nov 15, 1:29 PM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson61 min
Nov 15, 1:45 PM CSTSevere Thunderstorm WarningLZKPrairie45 min
Nov 15, 1:46 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski44 min
Nov 15, 2:12 PM CSTSevere Thunderstorm WarningLZKBradley48 min
Nov 15, 2:20 PM CSTTornado WarningLZKJefferson25 min
Nov 15, 2:44 PM CSTSevere Thunderstorm WarningLZKDrew46 min
Nov 15, 2:46 PM CSTSevere Thunderstorm WarningLZKArkansas29 min
Nov 15, 2:49 PM CSTTornado WarningLZKArkansas41 min
Nov 15, 3:38 PM CSTSevere Thunderstorm WarningLZKDesha23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.